Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

How do make my methadone script last the entire month long?

I am prescribed methadone 10mg tabs(12/day,360 month). I broke my back in high school 8 years ago  which causes excruciating pain in my lower back. Methadone is by far the best for my pain of everything I have tried but still every month I am a few days short. Is it just my addictive personality that doesn't need access to all of them at once or possibly need more med? I don't know I just know that I can't keep living this way. Maybe give to someone to hand out my allotted amount each day but then what do I do one days that pain is worse I don't know but I know I need help, also my dr recommended possibly coming back every week or two weeks instead of monthly. Any help would be appreciated. Thanks
7 Responses
Avatar universal
Welcome to this forum. You are not the only one with this problem. No one judges you here, you do enough of that that yourself.
Keep a diary one column have pain level 1-10, in 2nd have when you took tablet in the 3rd what activity if any you were doing . Be honest its only yourself you cheat .Keep it for a month and see if you always take methadone for pain or for pleasure. This will answer whether you need more or if its an addiction. Take it from there.
You may well find you take more when you have the new prescription and then have to eek them out to last. It will answer why you take them and how.
If its for pleasure/feel good factor / just to feel normal /cope with the day, sometime then your addicted
If its for pain then you need to discuss it with your Dr and the diary is a starting point to this discussion.
Getting the tablets weekly is another good idea as instead of going short for say 4 days at the end of the month, it's only one day a week to suffer withdrawals if you get them.
I think we have all been there.
1235186 tn?1549257619
COMMUNITY LEADER
Hello and welcome. Your tolerance will continue to increase as you take them.
You will need to take more and stronger meds.
After 8 years  you truly need to re-evaluate your real pain levels.
Pain actually increases from being on opoates. It is called
Hypergesia- opiate induced pain.

With the help of your doctor you should taper your Meds down.
There will be increased rebound pain as you taper. This is normal.
Have you used alternative ways to manage your pain?
Exercise, swimming, meditation, chiropractor, acupuncture, massage, tens
Machine?
Most people find after years of opiates that once they come off of them their pain levels can be managed other ways.
Avatar universal
Hi and a warm welcome. I echo what at_the_beach said above. I was on oxy years ago for back pain and spasms after an accident. I managed to get off after like around 4years of using and during detox you do feel like the pain is worse but I found out the more my body repaired itself the better my back felt. Then I was able to manage with a tens unit, some aleve and a heating pad. Now today I still get discomfort at times but it's way better than it ever was on opiates! Just my two cents for I know nothing about methadone. Good luck and post for support!
Avatar universal
I would seriously suggest telling your doctor about you addictive personality and if you can't take it as prescribed consider alternative pain management regiments.  I was on methadone as perscribed for 8.5 years and it was horrid to get off it.
9128404 tn?1418270616
I agree with the DR maybe go in every week or two instead of monthly. Then if you do run out it wouldn't be so long till you get more.
1 Comments
But like the others have said too if you can take something else to help the pain it would be so much better! Being on opiates isn't really living, its just getting by and the drug controls us. Hope you could get off them for good.
Avatar universal
Hi I totally understand feeling of having a hurt back  I have four herniation in my thoracic spine of them are flattening my spinal cord I'm 2 weeks clean from oxycodone I was on 200 milligrams and I'm now managing it with muscle relaxers and antidepressants and Advil and to tell you the truth the pain is almost the same as if it was I was on the pain meds I decided to come off of the pain meds to evaluate my pain and because my tolerance has gotten so big you may want to try it I mean I'm two weeks clean and it was very hard I went to a facility that help me detox just figured I share my story with you and good luck
1 Comments
Hi Corey Fantastic 2 weeks clean and great advice. I have just got clean from oral Fentanyl and the patch. Yes its hard but worth it for an opiate free life. Wishing you well xx
Avatar universal
Just checking in, few more months have went by and nothing much has changed. I am doing a little better with each month but still going without!!! My doctor is starting a class about mindfulness and involves eastern medicine. I am gonna try this out the first time he has the class. But I am kind of coming to the conclusion that I have an addiction but I could never make myself give up the doctor and go to a clinic or anything. It is far too expensive also what are my options if gets worse?
1 Comments
I would totally agree with atthebeach. You need to wean yourself of this drug or you will be an addict for life. I've just weaned of 10 Actiq a day and the fentanyl patch and I had some rebound pain and now pain is only slightly worse than when I was on all the medication. It wasn't doing much other than causing an addiction and feel good factor. I am much better of without it. yes I will need pain relief in the future but that's another day. Have you thought about what will happen if you have an accident and need pain meds in hospital. The usual dose of morphine they give would have no affect and it will take a while for them to realise that and you'll be in pain. They might not be willing to give high doses of analgesics. That's what concerned me and why I stopped the fentanyl. If I had an emergency op would I feel pain?
Weaning of fentanyl was do able if you have your mind set to do it and I feel I have achieved something and taken control of my life.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.